Alert archive / Colorado / Red Flag Warnings in 2007
Red Flag Warning 2, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 2, 2007, 3:35 AM MDT for Cheyenne County, Kit Carson County, Colorado. It took effect at Apr 2, 2007, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2007, 3:35 AM MDT (09:35 UTC)
- In effect from
- Apr 2, 2007, 12:00 PM MDT
- Expired
- Apr 2, 2007, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO
The radar
The Goodland radar (KGLD), 85 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 2875 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGLD 020935 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 335 AM MDT MON APR 2 2007 COZ253-254-021745- /O.UPG.KGLD.FW.A.0001.070402T1800Z-070403T0100Z/ /O.NEW.KGLD.FW.W.0002.070402T1800Z-070403T0100Z/ KIT CARSON-CHEYENNE CO- 335 AM MDT MON APR 2 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR KIT CARSON AND CHEYENNE COUNTIES IN EAST CENTRAL COLORADO FROM NOON TODAY TO 7 PM MDT THIS EVENING. A SURFACE LEE TROUGH WILL DEVELOP IN EASTERN COLORADO THIS AFTERNOON. THIS WILL RESULT IN SOUTHWEST WINDS INCREASING THIS AFTERNOON WITH GUSTS UP TO 30 MPH. THIS COMBINED WITH LOW RELATIVE HUMIDITIES AND CRITICAL FUELS PROMPTED THE WARNING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 MPH WITH GUSTS UP TO 30 MPH IN THE AFTERNOON. AS TEMPERATURES WARM INTO THE UPPER 70S...RELATIVE HUMIDITIES WILL FALL TO AROUND 15 PERCENT. THESE FACTORS COMBINED WITH DRY FUELS COULD LEAD TO THE POTENTIAL FOR EXTREME FIRE BEHAVIOR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CLK
3 follow-up statements
000 WWUS83 KGLD 021743 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1143 AM MDT MON APR 2 2007 COZ253-254-030000- /O.CON.KGLD.FW.W.0002.070402T1800Z-070403T0100Z/ KIT CARSON-CHEYENNE CO- 1143 AM MDT MON APR 2 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS UP TO 30 MPH IN THE AFTERNOON. AS TEMPERATURES WARM INTO THE UPPER 70S...RELATIVE HUMIDITIES WILL FALL TO AROUND 15 PERCENT. THESE FACTORS COMBINED WITH DRY FUELS WILL LEAD TO THE POTENTIAL FOR EXTREME FIRE BEHAVIOR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JRM
000 WWUS83 KGLD 022115 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 315 PM MDT MON APR 2 2007 COZ253-254-030100- /O.CON.KGLD.FW.W.0002.000000T0000Z-070403T0100Z/ KIT CARSON-CHEYENNE CO- 315 PM MDT MON APR 2 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... SOUTHWEST WINDS WILL CONTINUE AT 10 TO 20 MPH WITH A FEW GUSTS AS HIGH AS 35 MPH THROUGH THE REST OF THE AFTERNOON. TEMPERATURES IN THE MIDDLE 70S...COMBINED WITH A VERY DRY AIRMASS WILL CONTINUE TO CREATE RELATIVE HUMIDITIES BELOW 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JRM
000 WWUS83 KGLD 030102 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 702 PM MDT MON APR 2 2007 ...RED FLAG WARNING CRITERIA NO LONGER MET... .RELATIVE HUMIDITY READINGS HAVE RISEN ABOVE 15 PERCENT. WIND GUSTS CONTINUE IN THE 20 TO 30 MPH RANGE FROM RAIN THAT IS EVAPORATING AS IT REACHES THE GROUND. THIS SHOULD DISSIPATE WITHIN THE NEXT HOUR AS THE SUN SETS. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON TIME. COZ253-254-030215- /O.EXP.KGLD.FW.W.0002.000000T0000Z-070403T0100Z/ KIT CARSON-CHEYENNE CO- 702 PM MDT MON APR 2 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. RED FLAG WARNING CRITERIA IS NO LONGER BEING MET. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON TIME AT 700 PM MDT. $$ DDT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 2, 3:14 AM MDT, 21 minutes earlier.
Area forecast discussion, Apr 2, 3:14 AM MDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
314 AM MDT MON APR 2 2007
.DISCUSSION...
MAIN FORECAST CONCERN CENTERS ON FIRE WEATHER DANGER IN EAST CENTRAL
CO TODAY.
S/WV TROUGH ENTERING THE PACIFIC NW PER LATEST WV SATELLITE IMAGERY
WILL SLIDE ACROSS THE NORTHERN PLAINS TODAY. A SFC LEE TROUGH WILL
DEVELOP IN THE AFTERNOON. THIS COMBINED WITH STRONG MIXING IN THE
BOUNDARY LAYER WILL LEAD TO A PERIOD OF GUSTY WINDS THIS AFTERNOON.
IN ADDITION...SFC DEWPOINTS IN THE LWR 50S IN CENTRAL OK WILL EXTEND
INTO MUCH OF CENTRAL KS THIS AFTERNOON...EAST OF A PRE FRONTAL DRY
LINE. SFC DEWPOINTS...ESPECIALLY IN EASTERN CO ARE ONLY EXPECTED TO
BE IN THE MID 20S. WAA AHEAD OF APPROACHING CLD FRONT WILL RESULT IN
SUMMER-LIKE TEMPS IN THE UPPER 70S/LWR 80S THIS AFTERNOON. ALTHOUGH
RH LEVELS AND WINDS WILL BE MARGINAL TO MEET RED FLAG WARNING
CRITERIA...DECIDED TO PUT OUT A RED FLAG WARNING FOR KIT CARSON AND
CHEYENNE COUNTIES FOR THIS AFTERNOON.
CLD FRONT SLIDES ACROSS THE AREA TONIGHT WHILE UPPER TROUGH DIGS
INTO THE NRN GRTLKS. LLVL MOISTURE WILL BE LIMITED SO A DRY FROPA
APPEARS ON TRACK. LOWS TONIGHT WILL FALL INTO THE MID 30S TO THE LWR
40S. CANADIAN HIGH PRESSURE BUILDS INTO THE PLAINS TUE. WITH 850 HPA
TEMPS FALLING TO AROUND 5 TO 10 DEG C AND STRONG CAA ASSOCIATED WITH
THIS SYSTEM WILL LIMIT TEMPS FROM RISING MUCH OUT OF THE 50S. HIGHS
WED WILL BE EVEN COOLER AS UPSLOPE WINDS DEVELOP WITH INCREASING
CLOUD COVER. BY WED NIGHT...700-500 HPA RH INCREASES IN RESPONSE TO
UPSLOPE FLOW. WHILE ISENTROPIC LIFT APPEARS SOMEWHAT NEUTRAL...HELD
ONTO INHERITED CHANCES OF RAIN WED NIGHT. AFTER MIDNIGHT FORECAST
BUFKIT SOUNDINGS INDICATE SFC TEMPS APPROACHING 0 DEG C...SO
INSERTED A RAIN SNOW MIX.
FROM THU ON...A COOL PERIOD LOOKS IN STORE WITH A GRADUAL WARMING
TREND BY EASTER WEEKEND. INHERITED FCST APPEARED ON TRACK SO NO
CHANGES WERE NEEDED.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR
COZ253-254.
&&
CLKHazardous weather outlook, Apr 1, 10:44 AM MDT, 16 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1044 AM MDT SUN APR 1 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021245- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1044 AM MDT SUN APR 1 2007 /1144 AM CDT SUN APR 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN AREA OF LOW PRESSURE WILL DEVELOP ACROSS SOUTHER NEBRASKA TOMORROW PUSHING A DRY LINE ACROSS MUCH OF THE AREA DURING THE AFTERNOON. THE COMBINATION OF DRY AIR...AND UNSEASONABLY WARM TEMPERATURES WILL CREATE EXTREME FIRE DANGER ACROSS PORTIONS OF THE AREA...MAINLY ALONG AND WEST OF A MCCOOK TO GOVE LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. JRM
Nearby
Red Flag Warnings in Colorado, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.